MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK DUO+;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK DUO+;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 287432
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via cst that omnicut 4.2 res blade 5pk duo+ has metal abrasion not more explained.The procedure was successfully completed with no patient harm.Fragments were generated.Additional information provided by the affiliate reported the lot number is unknown and the procedure occurred sometime in june; the exact procedure date is unknown.The affiliate also reported it is unknown if a surgical delay occurred and surgical intervention is not planned at the moment.It was reported that the case was completed with the same shaver.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated event description provided for reporting.Investigation summary the complaint device is not being returned, our affiliate informed us that it was discarded, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.One possible root cause for the reported problem could be excessive lateral force being applied to the device during use.However without the return of the complaint device, and no further information provided we cannot determine a definitive root cause.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
9/3/2019: update: it was reported that the procedure was successfully completed with no patient harm.Fragments were generated and there is no definitive indication that fragments were retained in the patient.Should additional information become available, this event will be reassessed.
 
Event or Problem Description
Additional information reported by the affiliate stated it was unknown if generated fragments were removed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OMNICUT 4.2 RES BLADE 5PK DUO+
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8813426
Report Number1221934-2019-57733
Device Sequence Number2196059
Product Code HRX
UDI-Device Identifier10886705022496
UDI-Public10886705022496
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number287432
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/13/2019
09/03/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/20/2019
09/17/2019
Patient Sequence Number1